Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What could be the cause of excessive sleep, headache post a bang on the temples ?

My boyfriend accidentally elbowed me in the temple really hard while he was stretching 3 days ago. I felt ok at the time except that my temple hurt a lot. For the last two days I ve been sleeping like crazy, 34 hours in three days. Ive been having terrible headaches and I almost feel slower. If this were a concussion wouldn t I have had symptoms the first day? The temple is tender to touch, and the headache is more like pain and pressure in the whole head. What is this? I have no previous ailments I m 23 5 7 ans 178 lbs. I ve been dieting and running everyday for two months leading up to the hit in the temple, now I can t do anything but sleep and tylenol does nothing for the headache. Should I be worried?
Asked On : Fri, 30 Mar 2012
Answers:  1 Views:  188
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello laurluv28.
A new onset headache following a hit to the head (ie the elbowing) is concerning. The fact that you have slept 36 hours in 3 days, which is more than your normal, is concerning as well.

I would advise that you call your family physician as soon as you can as you may need a referral for a CT (cat scan) of your head.

If the pain is severe to you or you are having other symptoms such as blurred vision, dizziness, nausea, vomiting, you need to go the ER immediately for evaluation.

Be well, Dr. Kimberly
Answered: Fri, 30 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor